Alert archive / Michigan / Small Craft Advisories in 2016

Small Craft Advisory 71, NWS Grand Rapids, MI

October 4, 2016

NWS Grand Rapids, MI issued this small craft advisory at Oct 4, 2016, 3:02 PM EDT. It took effect at Oct 5, 2016, 8:00 AM EDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Oct 4, 2016, 3:02 PM EDT (19:02 UTC)
In effect from
Oct 5, 2016, 8:00 AM EDT
Expired
Oct 5, 2016, 8:00 PM EDT
In force
12 hr
Issued by
NWS Grand Rapids, MI

The text

As transmitted.

114 
WHUS73 KGRR 041902
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
302 PM EDT TUE OCT 4 2016

LMZ847>849-050315-
/O.NEW.KGRR.SC.Y.0071.161005T1200Z-161006T0000Z/
GRAND HAVEN TO WHITEHALL MI-WHITEHALL TO PENTWATER MI-
PENTWATER TO MANISTEE MI-
302 PM EDT TUE OCT 4 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM TO 8 PM EDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 8 AM TO 8 PM EDT
WEDNESDAY. 

* WINDS...SOUTH 15 TO 25 KNOTS DURING THE DAY LIGHT HOURS OF
  WEDNESDAY.

* WAVES...3 TO 5 FEET DURING THE DAY LIGHT HOURS OF WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO
PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

WDM
5 follow-up statements
464 
WHUS73 KGRR 050213
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1013 PM EDT TUE OCT 4 2016

LMZ847>849-051015-
/O.CON.KGRR.SC.Y.0071.161005T1200Z-161006T0000Z/
GRAND HAVEN TO WHITEHALL MI-WHITEHALL TO PENTWATER MI-
PENTWATER TO MANISTEE MI-
1013 PM EDT TUE OCT 4 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM TO 8 PM EDT
WEDNESDAY...

* WINDS...SOUTH 15 TO 25 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO
PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
080 
WHUS73 KGRR 050734
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
334 AM EDT WED OCT 5 2016

LMZ847>849-051545-
/O.CON.KGRR.SC.Y.0071.161005T1200Z-161006T0000Z/
GRAND HAVEN TO WHITEHALL MI-WHITEHALL TO PENTWATER MI-
PENTWATER TO MANISTEE MI-
334 AM EDT WED OCT 5 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING
TO 8 PM EDT THIS EVENING...

* WINDS...SOUTH 15 TO 25 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO
PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
737 
WHUS73 KGRR 051549
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1149 AM EDT WED OCT 5 2016

LMZ847>849-060000-
/O.CON.KGRR.SC.Y.0071.000000T0000Z-161006T0000Z/
GRAND HAVEN TO WHITEHALL MI-WHITEHALL TO PENTWATER MI-
PENTWATER TO MANISTEE MI-
1149 AM EDT WED OCT 5 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WINDS...SOUTH 15 TO 25 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO
PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

JK
037 
WHUS73 KGRR 051951
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
351 PM EDT WED OCT 5 2016

LMZ847>849-060000-
/O.CON.KGRR.SC.Y.0071.000000T0000Z-161006T0000Z/
GRAND HAVEN TO WHITEHALL MI-WHITEHALL TO PENTWATER MI-
PENTWATER TO MANISTEE MI-
351 PM EDT WED OCT 5 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WINDS...SOUTH 15 TO 25 KNOTS INTO THIS EVENING...DIMINISHING TO
  5 TO 15 KNOTS BY LATE EVENING.

* WAVES...3 TO 5 FEET....SUBSIDING TO 2 TO 4 FEET BY LATE EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO
PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

JK
261 
WHUS73 KGRR 060018
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
818 PM EDT WED OCT 5 2016

LMZ847>849-060130-
/O.EXP.KGRR.SC.Y.0071.000000T0000Z-161006T0000Z/
GRAND HAVEN TO WHITEHALL MI-WHITEHALL TO PENTWATER MI-
PENTWATER TO MANISTEE MI-
818 PM EDT WED OCT 5 2016

...SMALL CRAFT ADVISORY HAS EXPIRED...

WINDS AND WAVES ARE SUBSIDING TONIGHT... BUT MAY BECOME HAZARDOUS
TO SMALL CRAFT AGAIN ON THURSDAY NIGHT AND FRIDAY.

$$

MEADE

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this small craft advisory went out at Oct 4, 1:29 PM EDT, 1 hour 33 minutes earlier.

Area forecast discussion, Oct 4, 1:29 PM EDT, 1 hour 33 minutes before
Area Forecast Discussion
National Weather Service Grand Rapids MI
129 PM EDT TUE OCT 4 2016

LATEST UPDATE...
Aviation

.SYNOPSIS...
Issued at 304 AM EDT Tue Oct 4 2016
A large area of High Pressure over Quebec builds southeast today
and Wednesday. Here in Michigan a southerly flow of increasingly
mild and moist air develops. As a result the dry weather today
will give way to some showers and thunderstorms on Wednesday.

&&

.SHORT TERM...(Today through Thursday)
Issued at 304 AM EDT Tue Oct 4 2016

The southerly flow of mild and moist air strengthens today into
Wednesday. PWAT values remain low through most of tonight so will
keep the forecast dry. On Wednesday....PWAT values climb well over
an inch. Instability starts to show up as well. Mid to upper level
lift then spreads in during the day as a closed low settles in
over North Dakota and becomes nearly stationary or drifts north
in time. Thus it appears showers and thunderstorms will increase
during the day on Wednesday. Given the slow movement of the system
the unsettled weather here in MI will then persist through
Thursday.

Well above normal temperatures will occur in the short term. Warm
air advection moves in today and continues through Thursday. This
will generate a warming trend. In addition...the climbing PWAT
values will help to support milder nights.

Will need to continue to monitor the dense fog this morning. It is
scattered right now...but that could change in the next couple of
hrs. Will continue to highlight this in the HWO.

.LONG TERM...(Thursday night through Monday)
Issued at 304 AM EDT Tue Oct 4 2016

Unseasonably warm weather will continue Thursday night into Friday
with scattered warm air advection showers and perhaps a few
thunderstorms possible Thursday night. A strong cold front will
bring rain and a continued chance for thunderstorms into Friday.

A significantly cooler airmass will move in behind that front for
the weekend when temperatures will return to near normal for that
time of year and even several degrees below normal on Saturday.

Fair weather should return late in the weekend into early next week
as a surface high pressure ridge builds in and the upper level
pattern becomes zonal with near normal temps into next week.

&&

.AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon)
Issued at 126 PM EDT Tue Oct 4 2016

High pressure is in control of the weather across the region early
this afternoon...and will continue through 12Z Wednesday before
the next wave of energy approaches. Expansive area of low clouds
and fog in the area dissipated by mid morning...with cumulus
developing this afternoon over mainly southeastern lower
Michigan...where dewpoints were at or above 60 degrees. VFR
conditions are expected through 00z.

Clouds should increase from west to east overnight...with patchy
fog possible over eastern sections where clearing should last the
longest. MVFR conditions are expected due to fog at KLAN and KJXN
around sunrise.

Rain chances will increase after 12Z Wednesday...with the best
chances between 18Z Wednesday and 00Z Thursday. Will include VCSH
at KMKG after 15Z...but leave mention of precipitation out at
other sites.

&&

.MARINE...
Issued at 304 AM EDT Tue Oct 4 2016

Southerly winds will support building waves...especially
toward Little and Big Sable points tonight into Wednesday.
We will likely need Small Craft Advisories.  The pressure
gradient weakens on Thursday so the waves should diminish
somewhat.

&&

.HYDROLOGY...
Issued at 1147 AM EDT Tue Oct 4 2016

Small streams and tributaries are showing improvement with
decently declining water levels. As typical, larger rivers are
slowly stabilizing or beginning to fall as runoff feeds through
these routes. The advisory at Holt continues, but is showing a
steady drop.

The anticipation is that active weather will move back in by the
later half of Wednesday. Rainfall amounts will increase from
southeast to northwest with the largest gradient expected through
the Grand Rapids area. Totals through early Saturday morning could
rain anywhere from around one-tenth of an inch near Jackson to
over an inch near Ludington. The good news is that southern sites
should be spared of the heaviest rain with northern site getting
the larger share of the moisture this time around.

Flooding is not imminent, nor forecast. However, higher moisture
values during the second half of the week will need to be
monitored for the possibility of any locally heavy rain threat.

&&

.GRR Watches/Warnings/Advisories...
MI...None.
LM...None.
&&

SYNOPSIS...MJS
SHORT TERM...MJS
LONG TERM...Laurens
AVIATION...MWS
HYDROLOGY...JAM
MARINE...MJS
Hazardous weather outlook, Oct 4, 4:38 AM EDT, 10 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
438 AM EDT TUE OCT 4 2016

MIZ037>040-043>046-050>052-056>059-064>067-071>074-050845-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
438 AM EDT TUE OCT 4 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

PATCHY DENSE FOG THIS MORNING COULD LEAD TO LOCALLY HAZARDOUS
TRAVEL CONDITIONS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY INTO FRIDAY. SEVERE
WEATHER IS NOT FORECASTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LMZ844>849-050845-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
438 AM EDT TUE OCT 4 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

WINDS AND WAVES COULD BECOME HAZARDOUS TO SMALL CRAFT WEDNESDAY
INTO WEDNESDAY NIGHT.

THUNDERSTORMS WILL BE POSSIBLE AT TIMES WEDNESDAY INTO FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Small Craft Advisories in Michigan, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.